Puzzling Results from the Home Monitor

2 weeks ago I had a reading of 7 and fully expected this result to be heading sky high as it is now 7 weeks since I stopped taking statins. This morning, I had a fasting reading of 4. This has totally thrown me. In order of probability I reckon this could be:

1. User incompetence. Perhaps I am just not getting enough blood on the stick.

2. Inaccuracy of monitor.

3. I still have the effects of the statins.

The only thing I have done differently over the past 2 weeks is take more exercise. Term has started, so I walk 40 minutes to work and back, and now go swimming 3 times a week instead of 2, but I have only lost a measly 2lb.

Just as this is getting more puzzling, I have run out of testing strips and will have to make a trek to my nearest Lloyds Pharmacy. Maybe I will ask for their pharmacist to do a check.

2 Replies

oldestnewest
  • Statin effect after 7 weeks seems unlikely. Also, maybe those more expert can confirm this but I thought exercise mainly increased HDL, rather than reduced anything?

    The next results will be interesting indeed!

  • Thanks everybody for your comments! Yes, I am sceptical as well and I think there is an inaccuracy somewhere along the line.

    In contrast, I really trust my little home glucose monitor. When I took a reading after I got back from an all inclusive holiday on the Algarve it was 6.3 reflecting my overindulgence, now after 3 weeks of work time routine it is down to a very reasonable reading (for me) of 5.3 , 5.4. One glorious morning it was 4.9.

    Who mentioned the word, hypochondriac!

You may also like...